When you get a steroid injection, you may experience some facial flushing. This effect is due to the release of histamine in response to the injection. Histamine is an ingredient in many medications and can cause a variety of side effects, including facial flushing. Although the flush will typically disappear within a few hours, it can last for up to 24 hours. If you experience persistent facial flushing after your steroid injection, speak with your doctor about possible solutions.
What are steroid injections?
Injections of steroids are used to treat a wide variety of medical conditions, such as Crohn’s disease and rheumatoid arthritis. Steroid injections can be performed in several different ways, including by using an insulin syringe or an oil-in-water emulsion. The most common type of steroid injection used in the medical community is called a “steroid implant”. This involves injecting a steroid directly into the joint where it will be slowly released over time.
Steroid injections can have various side effects, which vary depending on the type of injection and the individual receiving it. Side effects can include facial flushing, elevated blood pressure, nausea, and vomiting. In rare cases, steroid injections can lead to serious complications, such as infection or tendon rupture. If you experience any concerning side effects after receiving a steroid injection, please contact your health care provider immediately.
How do steroid injections work?
Steroid injections work by breaking down the bulk of the protein that makes up the muscle. The decrease in size and density of the muscles reduces their ability to contract, which results in a loss of strength and ability to move. Steroid injections are used to treat many conditions like arthritis, cancer, and cerebral palsy.
How long does facial flushing last after steroid injection?
Facial flushing after steroid injection is usually short-lived and generally goes away within a few minutes or hours. However, if the skin on the face is particularly sensitive, the flush might last longer.
What to do if you experience facial flushing after a steroid injection?
If you experience facial flushing after a steroid injection, there are a few things you can do to reduce the severity and duration of the flush. Firstly, drink plenty of water to help flush out your system. Secondly, try using an ice pack on your face for 20 minutes or so to reduce inflammation and swelling. Finally, avoid sun exposure and activities that would aggravate the flush until it subsides.